What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 3:26 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 13, 3:26 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
426 AM CDT Sat Apr 13 2019
.SHORT TERM.../Today through Sunday/
...Significant Severe Weather Threat Increasing Later Today...
Our much advertised severe weather event is beginning to unfold
early this morning as elevated convection has already prompted
several severe thunderstorm warnings across portions of deep east
Texas and adjacent areas in north Louisiana. The primary threat
thus far has been large hail and that should continue through much
of the morning hours. Due to this early morning convection, some
uncertainty exists on how quickly the atmosphere can promote the
greater instability which is expected to occur with a warm front
shifting back northward toward to the I-20 corridor by late this
morning. Thus far, it appears that should indeed occur with a
notable break in convection already occuring to our SW over deep
east Texas as the warm front approaches our far southern zones.
Approaching the noon hour, the warm front should be nearing the
I-20 corridor with the expanding warm sector taking in nearly all
of north Louisiana and much of lower east Texas by early to mid
afternoon. By this time, deep layer shear and low-level shear
will be peaking over these areas such that supercell development
will become increasingly likely with strong rotating updrafts and
the threat of potentially strong tornadoes across deep east Texas
and much of north Louisiana where a Moderate Risk is included in
the SPC Day 1 Convective Outlook. Farther north and west, the
threat lessens to an Enhanced or Slight Risk for nearly all of our
remaining CWA except for areas north of I-30 with a Marginal Risk.
Thus, the primary area of attention in terms of the tornado threat
will reside within the Moderate Risk area throughout the afternoon
and possibly extending into early evening across the eastern half
of north Louisiana where instability and shear values will remain
noticeably high. These increasingly favorable conditions could
easily promote a few significant and potentially long-tracked
tornadoes especially across north Louisiana. Convection should
eventually transition to a primary damaging wind threat the later
we get into the afternoon and evening as the sfc low moves across
the region and the trailing cold front begins advancing into our
western zones around sunset. The severe threat should diminish by
mid to late evening as the cold front begins to clear the region
after midnight through early Sunday morning.
The threat of heavy rainfall will also be a concern throughout
this event, especially over areas where previous heavy rainfall
has recently occurred. Therefore, a Flash Flood Watch has been
issued through late tonight for all of our Arkansas counties in
addition to Bowie County in northeast Texas where 2-3 inches of
rainfall are expected with isolated higher amounts possible. The
remainder of the region should average between 1-2 inches of rain
through early Sunday. Additional but lesser concerns include the
strong southerly winds leading up to frontal passage which has
warranted a Lake Wind Advisory areawide through 8 PM this evening.
Noticeably cooler air will quickly filter in behind the cold front
overnight and into Sunday morning with temperatures only reaching
into the 60s for highs on Sunday afternoon. Some lingering showers
will still be possible through Sunday morning, mainly across our
northern and eastern sections as the upper level trough gradually
pivots NE out of the region.
.LONG TERM.../Sunday Night through Friday Night/
A strong upper trough will be moving into the SE CONUS, while a
rather flat, transient upper ridge moves into the Central CONUS. A
surface ridge will gradually move east of the area Sunday
night/Monday morning. As another surface trough develops lee of the
Rockies, southerly surface winds and warm air advection will return.
This will allow temperatures to quickly rebound back to near normal
as most locations warm well into the 70s during the daytime.
Another warm day is expected on Tuesday with high temperatures
expected to be near 80 degrees F across much of the area.
Southwesterly flow aloft will strengthen through the day as another
strong upper trough deepens and digs southeast into Colorado.
Showers and thunderstorms should develop overnight Tuesday/Wednesday
morning before becoming widespread during the day Wednesday as a
broad area of large scale ascent develops from the Gulf coast
northward towards the Central Plains ahead of another Pacific cold
front/dryline. The storms should gradually taper off from west to
east by late Thursday afternoon.
There certainly appears to be the potential for another round of
strong to possibly severe storms during the middle of next week.
There is still considerable model disagreement with this system.
However, both models suggest sufficient deep layer shear and
instability will be present to support at least a few severe storms.
In addition, both models also suggest multiple rounds of storms,
including the possibility of locally heavy rainfall, will occur.
After a strong cold front moves across the region late Thursday and
the rain exits the area, dry weather is anticipated for Friday and
heading into the following weekend.
CN
&&
.PREV DISCUSSION... /issued 1153 PM CDT Fri Apr 12 2019/
AVIATION...
Still dealing with VFR ceilings across all but our LFK terminal
even with scattered convection continuing to develop across our
airspace. As thunderstorm activity coverage increases through the
predawn hours, should see MVFR ceilings spreading northward
towards our I-20 terminal locations and eventually into the TXK
and ELD terminals near or shortly after sunrise. Given the current
storm coverage and expected coverage during the day Saturday,
started the 06z TAF package our with VCTS across all terminal
locations with several 4 hour TEMPO TSRA groups as the ceilings
come down to MVFR categories.
Went with prevailing TSRA across most terminals through the day
Saturday with Northeast to east winds speeds increasing as the
winds quickly veer around to a south and southwest direction
during the afternoon, mainly across our NE TX terminals. Winds
with convection will obviously be much stronger. Timing
discrepancies with the 00z progs concerning the true frontal
movement into our terminal airspace has resulted in not including
this wind shift with this TAF package. Look for gradient winds
sustained at times near 20kts with winds gusting upwards of 30kts
at times.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 48 65 45 / 100 60 10 0
MLU 73 53 63 42 / 100 90 20 0
DEQ 60 42 65 42 / 100 80 20 0
TXK 61 47 63 43 / 100 80 20 0
ELD 64 49 63 43 / 100 90 30 0
TYR 70 45 66 46 / 100 30 0 0
GGG 71 46 66 45 / 100 40 0 0
LFK 79 48 69 46 / 90 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for ARZ050-051-059>061-070>073.
LA...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for LAZ001>006-010>014-017>022.
OK...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for OKZ077.
TX...Lake Wind Advisory from 8 AM this morning to 9 PM CDT this
evening for TXZ096-097-108>112-124>126-136>138-149>153-
165>167.
&&
19/09/13Hazardous weather outlook, Apr 13, 5:31 AM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
631 AM CDT Sat Apr 13 2019
ARZ050-051-059>061-070>073-TXZ097-141100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Bowie-
631 AM CDT Sat Apr 13 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas and northeast Texas.
.DAY ONE...Today and Tonight...
A Flash Flood Watch is in effect until 1 AM CDT Sunday morning.
Severe thunderstorms are likely today through this evening,
especially along and south of Interstate 30. The greatest severe
weather threat is expected to be during peak daytime heating this
afternoon through this evening south of a line from Fouke to
Smackover. Tornadoes, large hail, and damaging winds are possible.
Locally heavy rainfall may result in two to three inches of
rainfall with isolated higher amounts. This may lead to flash
flooding.
The severe weather threat should diminish by late this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Thunderstorms will be possible late Tuesday through late Thursday
afternoon. Some of these storms may be strong to severe Wednesday
and Wednesday night. In addition, heavy rainfall may lead to a
renewed threat for flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today and into this
evening.
LAZ001>006-010>014-017>022-OKZ077-TXZ096-108>112-124>126-136>138-
149>153-165>167-141100-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
631 AM CDT Sat Apr 13 2019
This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, southeast Oklahoma, east Texas
and northeast Texas.
.DAY ONE...Today and Tonight...
Severe thunderstorms are likely today through this evening,
especially along and south of Interstate 30. The greatest severe
weather threat is expected to be during peak daytime heating this
afternoon through this evening, mainly southeast of a line from
Tyler Texas to Camden Arkansas. Tornadoes, large hail, and
damaging winds are possible. Locally heavy rainfall may also lead
to isolated flooding.
The severe weather threat should diminish by late this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Thunderstorms will be possible late Tuesday through late Thursday
afternoon. Some of these storms may be strong to severe Wednesday
and Wednesday night. In addition, heavy rainfall may lead to a
renewed threat for flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed today and into this
evening.
09
In the hours before
Local storm report, Apr 13, 4:10 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM HAIL 8 S MONTGOMERY 31.55N 92.92W
04/13/2019 E1.75 INCH NATCHITOCHES LA PUBLIC
GOLF BALL HAIL REPORTED IN CLOUTIERVILLE.
REPORTED VIA SOCIAL MEDIA.
&&
CNSpecial weather statement, Apr 13, 4:32 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
532 AM CDT Sat Apr 13 2019
LAZ002>004-131115-
Bossier LA-Claiborne LA-Webster LA-
532 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...WESTERN
CLAIBORNE AND NORTHERN BOSSIER PARISHES UNTIL 615 AM CDT...
At 532 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plain Dealing to 9 miles east of Belcher
to 6 miles northeast of Benton to 8 miles northwest of Eastwood to 6
miles north of Fosters. Movement was east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Minden, Homer, Haynesville, Benton, Plain Dealing, Cotton Valley,
Sarepta, Shongaloo, Evergreen, Alden Bridge, Rocky Mount, Leton,
Linton, Holly Springs, Bellevue, Spring Lake, Ivan, Couchwood, Gilark
and Red Chute.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3266 9307 3258 9374 3259 9374 3259 9377
3260 9374 3261 9376 3272 9373 3278 9375
3290 9370 3302 9301 3285 9299
TIME...MOT...LOC 1032Z 254DEG 36KT 3286 9362 3280 9367 3275 9366 3268
9363 3262 9367
09Local storm report, Apr 13, 4:37 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM HAIL 5 ESE GILLIAM 32.80N 93.76W
04/13/2019 E1.00 INCH BOSSIER LA PUBLIC
&&
CNLocal storm report, Apr 13, 4:43 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM HAIL SWARTZ 32.57N 91.99W
04/13/2019 E1.00 INCH OUACHITA LA COCORAHS
1/2 TO 1 HAIL IN LAKESHORE SWARTZ AREA
NEARLY COVERING THE GROUND.
&&
25Local storm report, Apr 13, 5:04 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HAIL 1 ENE BROWNSVILLE-BAWCO 32.49N 92.15W
04/13/2019 E1.25 INCH OUACHITA LA PUBLIC
DIME, QUARTER, EVEN SILVER DOLLAR SIZE HAIL
AT 5:22 AM WEST MONROE, SOUTH OF THE
INTERSTATE.
&&
25Local storm report, Apr 13, 5:56 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 AM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM TSTM WND DMG 5 NNE SCOTTSVILLE 32.59N 94.21W
04/13/2019 HARRISON TX EMERGENCY MNGR
DAMAGE REPORTED FROM SCOTTSVILLE TO KARNACK
MULTIPLE TREES ON THE ROADWAY, 10 UTILITY
POLES DOWN, AEP ON SCENE, HWY 80 HAS BEEN
CLEARED CREWS WORKING ON 1998, NO DAMAGE
REPORTED TO HOMES AS OF YET.
&&
25